Alert archive / West Virginia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 124, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 22, 2006, 8:06 PM EDT for Mason County, West Virginia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2006, 8:06 PM EDT (00:06 UTC)
- Expired
- Jun 22, 2006, 8:30 PM EDT
- In force
- 24 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
County Mason County, WV
The radar
The Charleston,WV radar (KRLX), 70 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 1:19 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.1 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1831 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 230005
SVRRLX
WVC053-230030-
/O.NEW.KRLX.SV.W.0124.060623T0006Z-060623T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
806 PM EDT THU JUN 22 2006
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MASON COUNTY IN WEST VIRGINIA
* UNTIL 830 PM EDT
* AT 800 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
NORTH CENTRAL MASON COUNTY...OR ABOUT 7 MILES EAST OF POINT
PLEASANT...AND MOVING EAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL NORTHEASTERN MASON COUNTY
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3899 8194 3897 8194 3893 8190 3889 8193
3880 8186 3878 8206 3886 8208 3890 8210
3895 8210
$$
101 follow-up statement
000
WWUS51 KRLX 230027
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
827 PM EDT THU JUN 22 2006
WVC053-230037-
/O.EXP.KRLX.SV.W.0124.000000T0000Z-060623T0030Z/
MASON WV-
827 PM EDT THU JUN 22 2006
...THE SEVERE THUNDERSTORM WARNING FOR MASON COUNTY EXPIRES AT 830 PM
EDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR KENTUCKY AND SOUTHEAST OHIO AND WEST VIRGINIA. A
SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR SOUTHEAST OHIO AND WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3899 8194 3897 8194 3893 8190 3889 8193
3880 8186 3878 8206 3886 8208 3890 8210
3895 8210
$$
09What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 7:58 PM EDT, 8 minutes earlier.
Area forecast discussion, Jun 22, 7:58 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 758 PM EDT THU JUN 22 2006 .AVIATION... LINE OF CONVECTION MOVING INTO THE WESTERN PORTION OF THE CWA AT THIS TIME. LINE IS REMAINING ACTIVE AS OUTFLOW BOUNDARIES CONTINUE TO FIRE CONVECTION IN ADVANCE OF MAIN LINE. THIS TREND IS EXPECTED TO CONTINUE TIL AROUND 06Z...WITH ACTIVITY GRADUALLY TAPERING OVERNIGHT. EXPECT CIGS ACROSS SITES TO DROP INTO MVFR CATEGORIES AS THE BOUNDARY ADVANCES. IN ADDITION...GUSTY OUTFLOW WINDS CAN BE EXPECTED. DYING OVERNIGHT CONVECTION WILL ALSO REINFORCE BOUNDARY LAYER MOISTURE WHICH WILL ALLOW VALLEY FOG TO DEVELOP ALONG THE RIVERS BY DAYBREAK. && .PREV DISCUSSION... /ISSUED 333 PM EDT THU JUN 22 2006/ LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... QUASI-STATIONARY FRONTAL BOUNDARY TO SET UP ACROSS THE FORECAST AREA FRIDAY NIGHT AND LINGER THROUGH THE REMAINDER OF THE EXTENDED PERIOD. MOIST UNSTABLE ATMOSPHERE...COUPLED WITH DYNAMIC FORCING PRODUCED BY CLOSE BAROCLINIC ZONE WILL LEAD TO AN ACTIVE PERIOD OF WEATHER. GFS SUFFERING FROM GRID SCALE FEEDBACK THROUGH ITS SHORT TERM...SO THROUGH 84 HOUR FORECAST UTILIZED THE NAM. BOUNDARY PROGGED TO LINGER INTO THE START OF NEXT WEEK AND GRADUALLY WEAKEN ..WITH CONTINUED CHANCE FOR MAINLY DIURNAL SHOWER ACTIVITY. FOR TEMPS...STAYED CLOSE TO HPC GUIDANCE VALUES. PREV DISCUSSION... /ISSUED 258 PM EDT THU JUN 22 2006/ SHORT TERM /REST OF TONIGHT THROUGH FRIDAY/... GOOD DIVERGENCE ALOFT THIS AFTERNOON WILL KEEP THE THUNDERSTORMS GOING IN THE NW PORTION OF THE CWA UNTIL SUNSET. NE ORIENTATION OF THE FLOW ALOFT SHOULD PUSH THE DIVERGENCE AREA TO THE NE THIS EVENING. FRONTAL BOUNDARY WILL PUSH SE LATER TONIGHT AS WAVE MOVES THROUGH FLOW. BUT...IT WILL TAKE SECOND STRONGER WAVE TO PUSH THE FRONT SOUTH FRIDAY NIGHT INTO SATURDAY. THIS WILL MEAN THE FRONT WILL BE IN THE VICINITY OF THE OHIO RIVER THROUGH THE DAY FRIDAY. EXACT LOCATION OF FRONT WILL MAKE TEMPERATURE FORECAST TRICKY. HAVE KEPT LOW TEMPS UP TONIGHT OHIO RIVER WEST BUT EXPECT FEW CLOUDS EAST. MAX TEMP FORECAST FOR FRIDAY HAVE HELD DOWN TEMPS OHIO RIVER WEST WITH CLOUDS AND PCPN. IN WEST VIRGINIA HAVE PUSHED THE MAX TEMPS IN SW TO NEAR 90. AVIATION... EXPECT CIGS TO REMAIN IN VFR EXCEPT BRIEF MVFR IN THUNDERSTORMS. WITH CONTINUING DRY CONDITIONS AND THE FOCUS OF THE UPPER DIVERGENCE GUIDING THE THUNDERSTORMS TO THE NORTH OF OUR CWA...DO NOT EXPECT MUCH IN THE WAY OF FOG PROBLEMS. NEW TAFS WILL BETTER FOCUS ON FOG TONIGHT AFTER WE SEE WHERE RAIN DOES OCCUR. PREV DISCUSSION... /ISSUED 336 AM EDT THU JUN 22 2006/ SHORT TERM /REST OF TODAY THROUGH TONIGHT/... FRONTS REMAIN TO OUR NORTHWEST...LEAVING US IN THE WARM SECTOR STILL. CLOSEST TO THE FRONT...SE OHIO AND N AND W WEST VIRGINIA WILL SEE THE BEST CHANCE OF MORNING AND AFTERNOON CONVECTION TODAY. OTHERWISE...SIMILAR TO YESTERDAY AFTERNOON...MUCH OF THE REMAINDER OF THE CWA SHOULD EXPERIENCE OFF AND ON HIGH CLOUDS FOR THE MOST PART. STILL WE ARE IN A MOIST AND UNSTABLE ENVIRONMENT...SO A ROUGE POP UP SHOWER OR THUNDERSTORM WILL NOT BE OUT OF THE QUESTION LATER TODAY. TEMPERATURE WISE TODAY...MODELS ARE PRETTY CONSISTENT...SO HAVE NOT DEVIATED MUCH. STILL HAVE GONE A COUPLE DEGREES COOLER ACROSS SE OHIO...WHERE MORE CLOUDS SHOULD PERSIST TODAY. THE FRONT WILL SLIDE SOUTHEASTWARD OVER CENTRAL AND SOUTHERN OHIO...OVERNIGHT TONIGHT...GIVING SE OHIO AND NW WEST VIRGINIA A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS. HAVE INCREASED POPS TO LIKELY AS A RESULT ACROSS THAT AREA. IN FACT...OVERNIGHT TONIGHT WILL BE THE BEST CHANCE FOR THE ENTIRE FORECAST AREA TO RECEIVE SOME MUCH NEEDED RAIN. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && AVIATION...KMC
Hazardous weather outlook, Jun 22, 4:00 AM EDT, 16 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 400 AM EDT THU JUN 22 2006 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-221000- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 400 AM EDT THU JUN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT WITH A FRONTAL BOUNDARY TO OUR NORTH...WE CONTINUE TO BE ON THE WARM AND UNSTABLE SIDE. AS A RESULT...THERE IS A SLIGHT RISK FOR SEVERE WEATHER TODAY AND TONIGHT...MAINLY ACROSS SOUTHEASTERN OHIO AND EXTREME NORTHWESTERN PORTIONS OF WEST VIRGINIA. TONIGHT...A COLD FRONT WILL BEGIN TO SLIDE SOUTHEASTWARD INTO OUR REGION...BRINGING A HIGHER CHANCE OF SHOWERS AND THUNDERSTORMS TO MUCH OF THE AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY YET ANOTHER COLD FRONT WILL STILL BE POSITIONED TO OUR NORTHWEST ON FRIDAY...ALSO SLOWLY PROGRESSING TOWARDS THE CENTRAL APPALACHIANS. THIS ONE WILL NOT BE ABLE TO MAKE IT TOO FAR SOUTH...POSSIBLY JUST TO OUR SOUTH OF WEST VIRGINIA BY SATURDAY...AND REMAIN THERE THROUGH THE WEEKEND...AND EARLY NEXT WEEK. THIS WILL KEEP A GOOD CHANCE OF SHOWERS AND STRONG THUNDERSTORMS NEAR THE AREA INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER THE NEXT FEW DAYS.
In the hours before
Local storm report, Jun 22, 3:55 PM EDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
355 PM EDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0352 PM HAIL SAINT MARYS 39.40N 81.20W
06/22/2006 U0.75 INCH PLEASANTS WV PUBLIC
EVENT OCCURRED BETWEEN
337 PM 06/22/2006 AND 352 PM 06/22/2006
&&Special weather statement, Jun 22, 4:24 PM EDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 424 PM EDT THU JUN 22 2006 OHZ085-222100- MEIGS- 424 PM EDT THU JUN 22 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF FORKED RUN STATE FOREST...OR ABOUT OVER RACINE...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE REEDSVILLE. WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 10
Local storm report, Jun 22, 5:28 PM EDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
528 PM EDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM HAIL CROOKSVILLE 39.77N 82.09W
06/22/2006 E0.75 INCH PERRY OH TRAINED SPOTTER
&&
PMGLocal storm report, Jun 22, 5:54 PM EDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
554 PM EDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 9 NW MCCONNELSVILLE 39.75N 81.96W
06/22/2006 E1.00 INCH MORGAN OH TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL NEAR DEAVERTOWN.
&&
PMGLocal storm report, Jun 22, 6:57 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
657 PM EDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG CROOKSVILLE 39.77N 82.09W
06/22/2006 PERRY OH LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
0605 PM TSTM WND DMG 2 W MALTA 39.65N 81.90W
06/22/2006 MORGAN OH LAW ENFORCEMENT
TREES DOWN NEAR INTERSECTION OF ROUTE 377 AND 78. ALSO IN
MALTA.
&&
PMGSpecial weather statement, Jun 22, 7:10 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 710 PM EDT THU JUN 22 2006 KYZ101>103-OHZ075-083>087-WVZ005>007-230015- GREENUP-CARTER-BOYD-ATHENS-JACKSON OH-VINTON-MEIGS-GALLIA- LAWRENCE OH-WAYNE-CABELL-MASON- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...ATHENS...JACKSON...WELLSTON...OAK HILL... MCARTHUR...HAMDEN...POMEROY...GALLIPOLIS...IRONTON... SOUTH POINT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN 710 PM EDT THU JUN 22 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AS A STRONG LINE OF SHOWERS AND THUNDERSTORMS SINKS SOUTHEAST ACROSS OHIO...GUSTY WINDS ARE RUSHING OUT AHEAD OF THE PRECIPITATION. A FEW ISOLATED TREES HAVE BEEN DOWNED DUE TO THESE WINDS...WHICH ARE ESTIMATED BETWEEN 40 AND 50 MPH. THE FRONT EDGE OF THESE WINDS WILL REACH JACKSON....IRONTON...VINTON... GREENUP...AND ASHLAND BY 8 OCLOCK. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE REGION UNTIL 10 PM EDT. IF LOCALLY STRONGER WINDS APPEAR LIKELY FROM THUNDERSTORMS...THEN SEVERE THUNDERSTORM WARNINGS WILL NEED TO BE ISSUED. TAKE QUICK MEASURES TO ENSURE THAT LIGHT...EASILY LIFTED OBJECTS ARE ANCHORED OR MOVED INDOORS.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 8:01 PM EDT | Severe Thunderstorm Warning | RLX | Jackson | 29 min |
| Jun 22, 8:38 PM EDT | Severe Thunderstorm Warning | RLX | Harrison, Lewis | 37 min |
| Jun 22, 9:28 PM EDT | Severe Thunderstorm Warning | RLX | Wayne | 32 min |
| Jun 22, 9:58 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Lincoln | 32 min |
| Jun 22, 10:14 PM EDT | Severe Thunderstorm Warning | RLX | Putnam | 31 min |
| Jun 22, 10:27 PM EDT | Severe Thunderstorm Warning | RLX | Kanawha | 33 min |
| Jun 23, 12:50 AM EDT | Severe Thunderstorm Warning | RLX | Raleigh | 25 min |
| Jun 23, 3:36 AM EDT | Severe Thunderstorm Warning | RLX | Boone, Logan | 42 min |
| Jun 23, 4:29 AM EDT | Flash Flood Watch | RLX | Barbour, Braxton, Cabell, Calhoun, Doddridge, Gilmer and 13 more | 16 hr |
| Jun 23, 3:07 PM EDT | Severe Thunderstorm Warning | RLX | Mingo | 22 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.